Alert archive / Wisconsin / River Flood Warnings in 2010

River Flood Warning 33, NWS Milwaukee, WI

July 23, 2010Jefferson County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jul 23, 2010, 5:17 AM CDT for Jefferson County, Wisconsin. It took effect at Jul 24, 2010, 4:11 AM CDT. It was in force for 12 days.

The area

The counties it named.

The facts

Issued
Jul 23, 2010, 5:17 AM CDT (10:17 UTC)
In effect from
Jul 24, 2010, 4:11 AM CDT
Expired
Aug 4, 2010, 4:45 PM CDT
In force
12 days
Issued by
NWS Milwaukee, WI
Flood severity
Moderate

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 19 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Jefferson (JFFW3).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05426031, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 23, 3:45 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 23, 3:45 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT FRI JUL 23 2010

FORECAST FOCUS ON HEAVY RAIN POTENTIAL TONIGHT.

.SHORT TERM...

A SURFACE BOUNDARY SET UP ACROSS FAR SOUTHERN WI YESTERDAY AND
STAYED STATIONARY OVERNIGHT. MULTIPLE SHORTWAVES ARE APPARENT ON
WATER VAPOR SATELLITE IMAGERY FROM THE FOUR CORNERS REGION TO THE
UPPER MIDWEST. THESE SHORTWAVES WILL BE THE TRIGGER FOR ADDITIONAL
ROUNDS OF SHOWERS AND THUNDERSTORMS TO FIRE UP ALONG THE RELATIVELY
STATIONARY SURFACE BOUNDARY TODAY. THE LINE OF THUNDERSTORMS
CURRENTLY DRAPED ACROSS NORTHEAST IOWA AND THE WI/IL BORDER HAS THE
POTENTIAL TO SCOOT NORTHWARD WITH TIME...GIVEN THE GUSTY SFC
SOUTHWESTERLY FLOW OVER SE IOWA AND NW IL.

ANOTHER...MORE POTENT UPPER WAVE WAS CROSSING MT OVERNIGHT. THAT
WAVE IS EXPECTED TO DEEPEN INTO A MORE POTENT TROUGH OVER THE UPPER
MIDWEST LATE TONIGHT...WHICH WILL MAKE FOR ANOTHER NIGHT OF STRONG
TO SEVERE THUNDERSTORMS WITH MORE HEAVY RAINFALL FROM TONIGHT
THROUGH SATURDAY MORNING.

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE RIGHT ENTRANCE REGION OF THE UPPER JET WAS SITUATED OVER
SOUTHERN WI EARLY THIS MORNING. THIS...COMBINED WITH WEAK
SHORTWAVES...WILL BE ENOUGH TO SUPPORT CONVECTION ACROSS SOUTHERN WI
THROUGH THE MORNING HOURS. ANOTHER WAVE EXPECTED TO CROSS THE REGION
THIS AFTERNOON SHOULD ALLOW FOR MORE CONVECTION TO FIRE THIS
AFTERNOON. THE SECOND ROUND IS EXPECTED TO FOCUS JUST A LITTLE
FURTHER NORTH.

RUC SNGS SHOW INCREASING CAPE VALUES THROUGHOUT THE DAY. IT ALSO
LOOKS LIKE LOW LEVEL SHEAR WILL BE FAVORABLE FOR WEAK
TORNADOES...WITH THE BEST SHEAR EARLIER IN THE DAY THAN LATER. MID
LEVEL LAPSE RATES MAY STEEPEN ENOUGH THIS AFTERNOON TO SUPPORT HAIL
AND DEEPER CONVECTION. LLJ INCREASES TONIGHT...SO SEVERE THREAT
WILL CONTINUE WITH HIGH CAPE VALUES AND STRONG SPEED SHEAR.
STRAIGHT LINE WINDS WITHIN A LARGE MESOSCALE CONVECTIVE SYSTEM
/MCS/ WOULD BE THE MAIN THREAT FOR TONIGHT. THE CWA IS IN AN AREA
OF SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT.

THE MAIN THREAT FOR TODAY AND TONIGHT IS FLOODING. WITH ALREADY
SATURATED GROUND...ANY ADDITIONAL RAIN WILL CAUSE FLOODING CONCERNS.
ANOTHER 1 TO 3 INCHES OR MORE OF RAIN IS EXPECTED THROUGH SATURDAY
MORNING...WITH THE HIGHEST AMOUNTS ACROSS THE SOUTHERN HALF OF THE
CWA. FLASH FLOOD WATCH IN EFFECT FOR SOUTHERN HALF FROM NOW THROUGH
15Z SAT AND THE NORTHERN HALF GOES INTO EFFECT AT 21Z THIS AFTERNOON
THROUGH 15Z SAT. PRECIPITABLE WATER VALUES ARE EXPECTED TO BE
BETWEEN 1.75 AND 2.25 INCHES THROUGH TONIGHT. CORFIDI VECTORS SHOW
LITTLE MOVEMENT IN THE EASTWARD DIRECTION...WHICH MEANS THAT
TRAINING STORMS ARE LIKELY ONCE AGAIN.

THE OTHER CONCERN FOR TODAY IS HEAT INDEX VALUES. THESE WILL DEPEND
HIGHLY ON THE AMOUNT OF CLOUD DEBRIS AROUND TODAY. HIGHS ARE
EXPECTED IN THE MID TO UPPER 80S...WINDS WILL BE LIGHT TO MODERATE.
HIGHEST HEAT INDEX VALUES ARE EXPECTED IN THE UPPER 90S THIS
AFTERNOON ALONG THE SOUTHERN TWO TIERS OF COUNTIES. THIS IS JUST
BELOW ADVISORY CRITERIA. WILL NEED TO MONITOR THROUGHOUT THE DAY FOR
EXPECTED LONG-DURATION BREAKS IN CLOUDS.

SATURDAY...FORECAST CONFIDENCE MEDIUM.

RAIN WILL TAPER OFF FROM WEST TO EAST...BUT A LINGERING WAVE PASSING
ACROSS THE REGION BEFORE THE BOUNDARY HAS A CHANCE TO SHIFT SOUTH IS
POSSIBLE THROUGHOUT THE DAY ON SATURDAY. TIMING AND AGREEMENT ON
THIS POSSIBILITY IS DIFFICULT WITH MODEL DIFFERENCES AT THIS TIME.

TEMPS WILL BEGIN TO MODERATE INTO THE LOWER 80S...BUT DEW PTS WILL
STILL BE IN THE LOW 70S...SO IT WILL STILL FEEL HUMID.

.LONG TERM...

SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

HIGH PRESSURE WILL SETTLE INTO THE UPPER MIDWEST. TEMPS ARE EXPECTED
IN THE LOWER 80S WITH DEWPTS IN THE LOW 60S. DRY WEATHER FOR A
PERIOD.

&&

.AVIATION...PERIODS OF CONVECTION THROUGH THE TAF PD WL RESULT IN
OCNL MVFR CIGS/VSBYS AND BRIEFLY LWR.  LKLY TO BE ENUF MIXING LTR
THIS MRNG AND AFTN TO RESULT IN A PERIOD OF VFR CIGS UNTIL LWRING
AGAIN TNGT OR EARLY SAT.

&&

.MARINE...LOOSER PRES GRADIENT WL RESULT IN LESS GUSTINESS
TODAY...HOWEVER IF ENOUGH CLEARING TAKES PLACE THIS AFTN AFTER
NUMEROUS MRNG CONVECTION WEAKENS...MAY BE ABLE TO MIX DOWN SOME
GUSTY SOUTHWEST WINDS OVER THE LAND WHICH COULD AFFECT PORTIONS OF
THE NEARSHORE WATERS...ESPECIALLY FROM NORTH POINT LIGHT SOUTH.
LOOKS LESS GUSTY HWVR THAN YESTERDAY AFTN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ062>072.

     FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH SATURDAY MORNING
     FOR WIZ046-047-051-052-056>060.

LM...NONE.
&&

SHORT/LONG TERM...13/MRC
AVIATION/MARINE...11/MBK
Hazardous weather outlook, Jul 23, 4:37 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 AM CDT FRI JUL 23 2010

WIZ046-047-051-052-056>060-062>072-240945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
437 AM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS LOW
PRESSURE IN THE PLAINS TRACKS NORTHEAST INTO WISCONSIN. SOME OF
THE THUNDERSTORMS WILL PRODUCE ADDITIONAL HEAVY RAINFALL. STANDING
WATER REMAINS IN MANY AREAS DUE TO THURSDAYS HEAVY RAINFALL.

THE HEAVY RAINFALL EXPECTED IN THE NEXT 24 HOURS WILL ONLY WORSEN
THE FLASH FLOOD THREAT. HENCE A FLASH FLOOD WATCH HAS BEEN
REISSUED FOR THE AREA...MAINLY FROM SPRING GREEN TO MILWAUKEE
THROUGH TONIGHT...AND NORTH OF THIS LINE BEGINNING LATE THIS
AFTERNOON THROUGH TONIGHT.

HEAT INDEX READINGS WILL REACH THE MIDDLE TO UPPER 90S THIS
AFTERNOON OVER PORTIONS OF THE AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON AND TONIGHT. THE PRIMARY SEVERE WEATHER RISK IS
DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE THIS
AFTERNOON...IF ENOUGH CLEARING TAKES PLACE RESULTING IN A UNSTABLE
ATMOSPHERE IN THE VICINITY OF A NEARBY FRONTAL BOUNDARY.

MANY RIVERS AND STREAMS ARE EXCEEDING FLOOD STAGE OR ARE EXPECTED
TO EXCEED FLOOD STAGE IN THE NEXT 24 HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY MORNING...WITH A CHANCE
LINGERING INTO SATURDAY EVENING AS A COOL FRONT SLIDES THROUGH THE
AREA. A FEW THUNDERSTORMS COULD BECOME SEVERE IN FAR SOUTHEAST
WISCONSIN ON SATURDAY...MAINLY IN THE MORNING FROM MILWAUKEE TO
MONROE AND POINTS SOUTH INCLUDING RACINE...KENOSHA AND JANESVILLE.

MANY RIVERS WILL REMAIN IN FLOOD THROUGH THE WEEKEND.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND SATURDAY.

LMZ643>646-240945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
437 AM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LAKE
MICHIGAN THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS TONIGHT COULD BECOME SEVERE PRODUCING WIND GUSTS IN
EXCESS OF 33 KNOTS AND LARGE HAIL.

SOUTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA FOR A
TIME THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ON SATURDAY AS A COOL
FRONT CROSSES THE AREA.

THERE IS A CHANCE OF MORE THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jul 22, 11:56 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1156 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       6 NW MILWAUKEE          43.09N 88.00W
07/22/2010  M7.38 INCH       MILWAUKEE          WI   MESONET

            CITY OF MILWAUKEE POLICE STATION. DAILY TOTAL. MMSD RAIN
            GAGE. 5.65 INCHES FELL IN TWO HOURS FROM 6 TO 8 PM.
            MAEW3.

1000 PM     HEAVY RAIN       3 NW MILWAUKEE          43.06N 87.96W
07/22/2010  M7.49 INCH       MILWAUKEE          WI   MESONET

            CITY OF MILWAUKEE FIRE STATION. DAILY TOTAL AT MAKW3.
            MMSD RAIN GAGE. 5.72 INCHES FELL IN TWO HOURS FROM 6 TO 8
            PM.

&&

PZABEL
Local storm report, Jul 23, 12:04 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 AM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       2 N WAUWATOSA           43.09N 88.03W
07/23/2010  M7.10 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            24 HOUR RAIN FALL

&&

SEARS
Local storm report, Jul 23, 12:05 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 AM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       3 SE PALMYRA            42.85N 88.55W
07/23/2010  M3.25 INCH       JEFFERSON          WI   NWS EMPLOYEE

&&

SEARS
Local storm report, Jul 23, 12:07 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 AM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      SHOREWOOD               43.09N 87.89W
07/22/2010                   MILWAUKEE          WI   BROADCAST MEDIA

            7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE
            FALLEN IN THE LAST 2.5 HOURS.

&&

SEARS
Local storm report, Jul 23, 12:08 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 AM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TORNADO          2 NE DANE               43.27N 89.47W
07/22/2010                   DANE               WI   TRAINED SPOTTER

            TORNADO REPORTED HALFWAY BETWEEN DANE AND MORRISONVILLE

0409 PM     FUNNEL CLOUD     NEOSHO                  43.31N 88.52W
07/22/2010                   DODGE              WI   LAW ENFORCEMENT

            TWO FUNNEL CLOUDS SPOTTED NEAR THE INTERSECTION OF 67 AND
            ADAMS...MOVING TO THE NORTHEAST

0435 PM     FUNNEL CLOUD     W LOWELL                43.34N 88.82W
07/22/2010                   DODGE              WI   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED WEST OF LOWELL.

0445 PM     TORNADO          5 N MADISON             43.16N 89.38W
07/22/2010                   DANE               WI   LAW ENFORCEMENT

            DEBRIS AND HIGH WINDS ON PORTAGE ROAD.

0447 PM     HEAVY RAIN       WEST BEND               43.42N 88.18W
07/22/2010  M1.77 INCH       WASHINGTON         WI   TRAINED SPOTTER

            1.77 INCHES IN A 25 MINUTE TIME PERIOD

0500 PM     HEAVY RAIN       MENOMONEE FALLS         43.15N 88.13W
07/22/2010  M4.02 INCH       WAUKESHA           WI   MESONET

            1 HOUR RAINFALL FROM 4-5 PM. MMSD RAIN GAGE. MFAW3.

0506 PM     TSTM WND GST     4 W BROWN DEER          43.17N 88.05W
07/22/2010  M61.00 MPH       MILWAUKEE          WI   TRAINED SPOTTER

            6 INCH TREE DOWN

0512 PM     HEAVY RAIN       2 E HOLY HILL           43.24N 88.29W
07/22/2010  M1.91 INCH       WASHINGTON         WI   TRAINED SPOTTER

            1.91 INCHES IN A 30 MIN TIME PERIOD THIS AFTERNOON...IN
            ADDITION TO 1.06 INCHES THAT FELL THIS MORNING

0516 PM     FUNNEL CLOUD     3 S WATERLOO            43.14N 88.99W
07/22/2010                   JEFFERSON          WI   TRAINED SPOTTER

0526 PM     FUNNEL CLOUD     1 E STOUGHTON           42.92N 89.20W
07/22/2010                   DANE               WI   LAW ENFORCEMENT

0529 PM     FUNNEL CLOUD     2 SW FORT ATKINSON      42.91N 88.87W
07/22/2010                   JEFFERSON          WI   LAW ENFORCEMENT

            FUNNEL CLOUD WITHIN 100 FEET OF GROUND

0530 PM     TORNADO          3 NW EDGERTON           42.87N 89.11W
07/22/2010                   DANE               WI   LAW ENFORCEMENT

            BRIEF TOUCHDOWN ON THE GROUND AT HWY X AND BLIVEN RD

0551 PM     FLASH FLOOD      MENOMONEE FALLS         43.15N 88.13W
07/22/2010                   WAUKESHA           WI   AMATEUR RADIO

            STREET FLOODING...ROAD BARACADED AT INTERSECTION OF
            MENOMONEE AVE AND TOWN HALL ROAD...RAIN FALL ESTIMATED
            FROM SURROUNDING REPORTS...SIMILAR REPORTS FROM SUSSEX
            AND BROOKFIELD...BASEMENTS FLOODING AND CARS STRANDED IN
            ROADS

0555 PM     HEAVY RAIN       1 NE MILWAUKEE TIMMERMA 43.12N 88.02W
07/22/2010  E2.00 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            INTERSECTION OF FOND DU LAC AVE AND 91ST
            STREET...FLOODING WITH ESTIMATED 3 FEET OF
            WATER...ESTIMATED RAIN FALL TOTAL FROM SURROUNDING
            REPORTS

0613 PM     TSTM WND GST     2 N WAUKESHA            43.04N 88.24W
07/22/2010  M62.00 MPH       WAUKESHA           WI   AMATEUR RADIO

0627 PM     HEAVY RAIN       MILWAUKEE TIMMERMAN AIR 43.11N 88.03W
07/22/2010  E2.50 INCH       MILWAUKEE          WI   AMATEUR RADIO

            STREET FLOODING AT 106TH AND WEST APPLETON AVE...WATER
            COMING OUT OF SEWER...MANY REPORTS IN GENERAL AREA OF
            STREET FLOODING...WITH WATER OVER THE CURBS

0628 PM     TORNADO          RIDGEWAY                43.00N 89.99W
07/22/2010                   IOWA               WI   FIRE DEPT/RESCUE

            BRIEF TORNADO NEAR HWY 18/151 AND RIDGEVIEW.

0628 PM     TORNADO          2 N MILTON              42.81N 88.95W
07/22/2010                   ROCK               WI   TRAINED SPOTTER

            BRIEF TORNADO ON GROUND AT INTERSECTION OF HWY 59 AND
            CLEAR LAKE.

0628 PM     TORNADO          4 S FORT ATKINSON       42.87N 88.84W
07/22/2010                   JEFFERSON          WI   EMERGENCY MNGR

            TORNADO NEAR HWY 12 AND CREAMERY RD.

0628 PM     TORNADO          3 SE FORT ATKINSON      42.90N 88.80W
07/22/2010                   JEFFERSON          WI   TRAINED SPOTTER

            DEBRIS IN AIR...SPOTTER 3 SOUTH OF FORT...LOOKING EAST.

0631 PM     FUNNEL CLOUD     EAST TROY               42.79N 88.40W
07/22/2010                   WALWORTH           WI   FIRE DEPT/RESCUE

            REPORTED NORTH OF TROY CENTER.

0638 PM     TORNADO          2 SE EAGLE              42.86N 88.45W
07/22/2010                   WAUKESHA           WI   PUBLIC

            DEBRIS FALLING FROM SKY IN EAGLE SPRING LAKE AREA.

0644 PM     TORNADO          2 WNW WHITEWATER        42.85N 88.77W
07/22/2010                   JEFFERSON          WI   PUBLIC

            RIGHT NORTH OF THE JEFFERSON...WALWORTH COUNTY LINE

0646 PM     HEAVY RAIN       1 SW MILWAUKEE TIMMERMA 43.10N 88.05W
07/22/2010  E3.00 INCH       MILWAUKEE          WI   AMATEUR RADIO

            HWY 45 BETWEEN HAMPTON AND CAPITAL DR PARTIALLY CLOSED
            DUE TO HIGH WATER

0656 PM     TORNADO          1 W WIND LAKE           42.82N 88.18W
07/22/2010                   RACINE             WI   TRAINED SPOTTER

            TORNADO ON GROUND WEST OF WIND LAKE...NEAR LOOMIS RD

0700 PM     HEAVY RAIN       1 N SUN PRAIRIE         43.20N 89.23W
07/22/2010  E3.00 INCH       DANE               WI   PUBLIC

            ABOUT 2 FEET OF WATER COVERING ROADS...ROADS IMPASSABLE

0709 PM     TORNADO          2 NW WIND LAKE          42.84N 88.18W
07/22/2010                   WAUKESHA           WI   LAW ENFORCEMENT

            TORNADO REPORTED AT HWY 164 AND COUNTYLINE ROAD

0711 PM     HEAVY RAIN       2 SW MADISON TRUAX AIRP 43.12N 89.36W
07/22/2010  E3.00 INCH       DANE               WI   TRAINED SPOTTER

            CARS STALLED OUT...WITH WATER OVER THE ROADS

0750 PM     FLASH FLOOD      SHOREWOOD               43.09N 87.89W
07/22/2010                   MILWAUKEE          WI   BROADCAST MEDIA

            7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE
            FALLEN IN THE LAST 2.5 HOURS.

0840 PM     TSTM WND DMG     5 S WHITEWATER          42.76N 88.74W
07/22/2010                   WALWORTH           WI   LAW ENFORCEMENT

            POLE BARN DOWN AND NUMEROUS TREES DOWN.

0844 PM     FLASH FLOOD      2 SE WAUKESHA           42.99N 88.21W
07/22/2010                   WAUKESHA           WI   AMATEUR RADIO

            HIGHWAY 59 AND HIGHWAY 164 FLOODED. TRAFFIC HAVING TO
            TURN AROUND.

0845 PM     HEAVY RAIN       2 ESE WAUKESHA          43.00N 88.20W
07/22/2010  M3.50 INCH       WAUKESHA           WI   AMATEUR RADIO

            3.5 INCHES OF RAIN IN 45 MINUTES FROM 8 TO 845 PM.

0845 PM     HEAVY RAIN       3 SE MILWAUKEE TIMMERMA 43.08N 87.99W
07/22/2010  M6.90 INCH       MILWAUKEE          WI   PUBLIC

            6 INCHES OF WATER IN BASEMENT

0855 PM     TSTM WND GST     EAST TROY               42.79N 88.40W
07/22/2010  M47.00 MPH       WALWORTH           WI   MESONET

            DW3201 TIME ESTIMATED.

0910 PM     HEAVY RAIN       1 SW MILWAUKEE INTERNAT 42.93N 87.91W
07/22/2010  E3.00 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            INTERSECTION 20TH AND COLLEGE AVE HAS TWO FEET OF
            WATER...CARS TURNING AROUND

0915 PM     HEAVY RAIN       3 S LA GRANGE           42.76N 88.60W
07/22/2010  M3.15 INCH       WALWORTH           WI   TRAINED SPOTTER

            2.3 INCHES BETWEEN 840 AND 855 PM...0.85 INCHES BETWEEN
            900 AND 915 PM

0935 PM     HEAVY RAIN       1 NNW JANESVILLE        42.70N 89.02W
07/22/2010  E3.00 INCH       ROCK               WI   TRAINED SPOTTER

            WATER COVERING THE ROAD...OVER THE CURB AS WELL

0940 PM     TSTM WND GST     KENOSHA                 42.58N 87.82W
07/22/2010  M54.00 MPH       KENOSHA            WI   MESONET

            TIME ESTIMATED.

0940 PM     TSTM WND GST     KENOSHA                 42.58N 87.82W
07/22/2010  M54.00 MPH       KENOSHA            WI   MESONET

            TIME ESTIMATED.

0949 PM     HEAVY RAIN       2 WSW MILWAUKEE INTERNA 42.93N 87.93W
07/22/2010  E4.00 INCH       MILWAUKEE          WI   AMATEUR RADIO

            ESTIMATED 3 FEET WATER ON STREET IN CONSTRUCTION
            ZONE...WATER UP TO CAR WINDOWS IN SOME AREAS

0954 PM     HEAVY RAIN       3 W MILWAUKEE INTERNATI 42.94N 87.95W
07/22/2010  E4.00 INCH       MILWAUKEE          WI   AMATEUR RADIO

            MEASURED 27 INCHES OF WATER ON THE STREET AT INTERSECTION
            OF PARNELL AVE AND SOUTH 37TH COURT

1000 PM     HEAVY RAIN       DE FOREST               43.25N 89.35W
07/22/2010  M4.46 INCH       DANE               WI   MESONET

            WX9TRS SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       RACINE                  42.73N 87.78W
07/22/2010  M3.31 INCH       RACINE             WI   MESONET

            CW1057 SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       RICHFIELD               43.26N 88.19W
07/22/2010  M3.41 INCH       WASHINGTON         WI   MESONET

            CW2841 SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       5 NNW DODGEVILLE        43.03N 90.17W
07/22/2010  M3.30 INCH       IOWA               WI   MESONET

            DODGEVILLE RAWS SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       6 NW MILWAUKEE          43.09N 88.00W
07/22/2010  M7.38 INCH       MILWAUKEE          WI   MESONET

            CITY OF MILWAUKEE POLICE STATION. DAILY TOTAL. MMSD RAIN
            GAGE. 5.65 INCHES FELL IN TWO HOURS FROM 6 TO 8 PM.
            MAEW3.

1000 PM     HEAVY RAIN       3 NW MILWAUKEE          43.06N 87.96W
07/22/2010  M7.49 INCH       MILWAUKEE          WI   MESONET

            CITY OF MILWAUKEE FIRE STATION. DAILY TOTAL AT MAKW3.
            MMSD RAIN GAGE. 5.72 INCHES FELL IN TWO HOURS FROM 6 TO 8
            PM.

1000 PM     HEAVY RAIN       MADISON TRUAX AIRPORT   43.14N 89.33W
07/22/2010  M3.60 INCH       DANE               WI   ASOS

            SINCE MIDNIGHT. 13TH HIGHEST 24 HOUR RAINFALL FOR ANY
            DATE. RECORD FOR THE DATE.

1000 PM     HEAVY RAIN       MILWAUKEE INTERNATIONAL 42.94N 87.90W
07/22/2010  M5.22 INCH       MILWAUKEE          WI   ASOS

            SINCE MIDNIGHT. 3RD HIGHEST 24 HOUR RAINFALL FOR ANY
            DATE. RECORD RAINFALL FOR DAY.

1045 PM     HEAVY RAIN       3 ESE CLYMAN            43.30N 88.66W
07/22/2010  E3.00 INCH       DODGE              WI   TRAINED SPOTTER

            1.5 TO 2 FEET OF WATER OVER INTERSECTION OF HWY DJ AND
            HWY E

1136 PM     HEAVY RAIN       2 SW DOUSMAN            42.99N 88.50W
07/22/2010  E3.00 INCH       WAUKESHA           WI   NWS EMPLOYEE

            WATER OVER HWY Z BETWEEN NORTHEY RD AND HWY N

1200 AM     HEAVY RAIN       2 N WAUWATOSA           43.09N 88.03W
07/23/2010  M7.10 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            24 HOUR RAIN FALL

1200 AM     HEAVY RAIN       3 SE PALMYRA            42.85N 88.55W
07/23/2010  M3.25 INCH       JEFFERSON          WI   NWS EMPLOYEE

&&

SEARS
Local storm report, Jul 23, 1:09 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 AM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLASH FLOOD      E WATERTOWN             43.19N 88.72W
07/22/2010                   JEFFERSON          WI   AMATEUR RADIO

            HIGHWAY 19 EAST OF WATERTOWN COMPLETELY FLOODED AND
            IMPASSABLE

&&

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:12 PM CDTTornado WarningMKXWaukesha33 min
Jul 22, 7:35 PM CDTTornado WarningMKXMilwaukee, Racine, Waukesha25 min
Jul 22, 7:46 PM CDTFlash Flood WarningMKXDodge, Washington92 min
Jul 22, 7:56 PM CDTSevere Thunderstorm WarningMKXGreen, Rock49 min
Jul 22, 7:59 PM CDTFlash Flood WarningMKXGreen, Rock6 hr
Jul 22, 8:04 PM CDTRiver Flood WarningMKXMilwaukee14 hr
Jul 22, 8:12 PM CDTRiver Flood WatchMKXWaukesha11 hr
Jul 22, 8:12 PM CDTRiver Flood WatchMKXRacine11 hr
Jul 22, 8:12 PM CDTRiver Flood WatchMKXKenosha11 hr
Jul 22, 8:15 PM CDTSpecial Marine WarningMKX2 hr
Jul 22, 8:24 PM CDTRiver Flood WarningMKXSauk25 hr
Jul 22, 8:36 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Rock, Walworth39 min
Jul 22, 8:40 PM CDTRiver Flood WarningMKXKenosha16 days
Jul 22, 8:40 PM CDTRiver Flood WarningMKXMilwaukee50 hr
Jul 22, 8:51 PM CDTFlash Flood WarningMKXKenosha, Racine, Walworth5 hr
Jul 22, 8:52 PM CDTSevere Thunderstorm WarningMKXGreen, Rock38 min
Jul 22, 9:13 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth38 min
Jul 22, 9:25 PM CDTSevere Thunderstorm WarningMKXRock, Walworth50 min
Jul 22, 10:04 PM CDTSpecial Marine WarningMKX101 min
Jul 22, 10:08 PM CDTRiver Flood WatchMKXJefferson, Rock48 hr
Jul 22, 10:08 PM CDTRiver Flood WatchMKXRock12 hr
Jul 22, 10:08 PM CDTRiver Flood WatchMKXJefferson12 hr
Jul 22, 10:37 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine23 min
Jul 22, 11:24 PM CDTFlash Flood WarningMKXJefferson, Milwaukee, Waukesha3 hr
Jul 23, 12:16 AM CDTRiver Flood WatchMKXJefferson117 days
Jul 23, 2:20 AM CDTFlash Flood WarningMKXGreen, Lafayette5 hr
Jul 23, 3:38 AM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more27 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXFond du Lac35 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXJefferson41 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXWaukesha5 days
Jul 23, 5:17 AM CDTRiver Flood WarningMKXMilwaukee52 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXRacine48 hr
Jul 23, 5:21 AM CDTRiver Flood WarningMKXRacine41 hr
Jul 23, 6:41 AM CDTAreal Flood AdvisoryMKXDane, Iowa, Rock4 hr
Jul 23, 7:30 AM CDTAreal Flood WarningMKXGreen, Lafayette4 hr
Jul 23, 10:11 AM CDTRiver Flood WarningMKXRock20 days
Jul 23, 10:11 AM CDTRiver Flood WarningMKXJefferson12 days
Jul 23, 10:16 AM CDTRiver Flood WarningMKXRacine66 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXJefferson, Rock19 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXIowa, Lafayette24 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXGreen19 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXGreen, Rock35 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXRock19 hr

Nearby

River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.